Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

On contraceptive jab and tookorethisterone. Missing periods. Can this cause infertility?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Hi I'm on the 12 week contraceptive jab and I recently took Norethisterone tablets and my period still hasn't returned is this normal? Or could this be because of the contraceptive jab I am on? Can this cause infertility?
Posted Thu, 9 Aug 2012 in Birth Control
Answered by Dr. Chandra Shekhar Sharma 55 minutes later

Welcome to XXXXXXX

Ovulation occurs on 14th day of ovulation in a regular menstrual cycle of 28 days.

Contraceptives delay/prevent ovulation, thus menstrual period is also delayed.

Delayed return of fertility is a side effect of 12 week contraceptive jab.

At present there is no evidence of long term infertility after it's use.

You should start oral contraceptive pills from first day of your next menstrual period, and meanwhile you should use condom.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor